18 October 2012

Back to news

A warning has been issued to the public about ‘New Psychoactive Substances’ (NPS), commonly known as ‘legal highs‘.

Strathclyde police have warned of the dangers of taking ‘legal highs’ following a number of cases where people have become seriously ill after using them. Over the past few months, 13 people have been taken to hospital, including two people who had taken the legal high ‘Annihilation‘.

‘Annihilation’ as it is known, is described as herbal incense. Testing has found that it contains a chemical from a group of drugs known as synthetic cannabinoids. Concerns have been raised across the UK about this drug.

Police experts are also warning about other tablets believed to be either 5-IT 5 – (2-Aminopropyl) also known as ‘Indole’, or A.M.T (alpha – methyltryptamine),.

Superintendent Grahame Clarke, of Strathclyde Police’s Safer Communities, said,

“We are warning the public about the risks around the use of new psychoactive substances, otherwise known as ‘legal highs’. Thirteen people that we know of so far have been treated in hospital suffering from symptoms such as shortness of breath, paranoia, collapse, aggression and self harming. The dangers of these so called legal highs are unknown and mixing any legal high with another drug or alcohol, can result in even more severe consequences. Don’t think that just because you can buy these items over the counter from a shop that they are safe.”

Get the facts on legal highs.

Back to news